Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Paducah, KY

June 11, 2021Scott County, Stoddard County, Missouri

NWS Paducah, KY issued this special weather statement at Jun 11, 2021, 4:51 PM CDT for Scott County, Stoddard County, Missouri. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 4:51 PM CDT (21:51 UTC)
Expired
Jun 11, 2021, 5:15 PM CDT
In force
24 min
Issued by
NWS Paducah, KY

Counties Scott County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 105 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1626 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WWUS83 KPAH 112151
SPSPAH

Special Weather Statement
National Weather Service Paducah KY
451 PM CDT Fri Jun 11 2021
 
MOZ086-110-111-114-112215-
Stoddard MO-Bollinger MO-New Madrid MO-Scott MO-
451 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BOLLINGER...
SOUTHWESTERN SCOTT...NORTH CENTRAL NEW MADRID AND CENTRAL STODDARD
COUNTIES UNTIL 515 PM CDT...

At 450 PM CDT, Doppler radar was tracking two strong thunderstorms. 
The first was near Oran, the second 7 miles northeast of Puxico. 
Movement was south at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Sikeston, Dexter, Bloomfield, Oran, Miner, Benton, Morehouse, Morley,
Essex, Bell City, Dudley, Hay-Wood City, Vanduser, Penermon and
Lambert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3704 9013 3704 9011 3705 9009 3716 8954
      3683 8953 3673 9015
TIME...MOT...LOC 2150Z 358DEG 17KT 3708 8963 3700 9004 

$$

JGG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Jun 11, 2:15 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 11, 2:15 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
215 PM CDT Fri Jun 11 2021

.SHORT TERM...(Tonight through Sunday night)
Issued at 215 PM CDT Fri Jun 11 2021

Convection will be more limited in coverage this afternoon and
evening vs. yesterday. Two areas to monitor... 1) SEMO into west
KY along a weak SFC/925mb convergence zone, axis of instability
and terrain influence aspect over SEMO. Second is with an area of
Pos. DPVA moving SSE across Indiana, that may clip portions of
the KEVV Tri-State. In between, across southern IL, this may be
the region with the most limited chance. Even here, there are
some enhanced CU/TCU's, so cannot rule it out completely. After a
lull and fade in the diurnally enhanced activity, focus will be
on potential remnant MCS activity into SEMO later tonight into
Saturday morning. Will have to monitor trends and adjust.

For the rest of the day Saturday, there is a little more support
aloft for diurnally enhanced convection, including a potential
zone of surface convergence across the region. That chance may
last into Saturday evening. Then, Sunday we have another final
chance on the back edge of slightly deeper moisture across the
southern 1/2 of the area, in a zone of instability and along a dew
point gradient that will push south into the area in the
afternoon. Not much support aloft, so just slight chances for now.
Was a bit more expansive into SEMO as typically we get at least
isolated development that far west in this type of regime. Sunday
night things dry out. It will remain on the hot side this weekend.
In fact, we are likely looking at some 100 degree heat index
values Saturday afternoon.

.LONG TERM...(Monday through Friday)
Issued at 215 PM CDT Fri Jun 11 2021

The main headline next week will be the dry and less humid airmass
in place across the region.

The new work week begins with a strong upper level ridge over the
Rocky Mountains and troughing over the northeast. These two features
strengthen through Wednesday, with our region situated in between
within northwest flow aloft. At the surface high pressure will
dominant our weather for much of the week. This will lead to mainly
sunny skies, and very small (if any) rain chances.

Temperatures will remain elevated up around 90 on Monday, but
somewhat lower humidity will make it more tolerable compared to
previous days. A secondary push of drier low level air will funnel
into the region Monday night into Tuesday, but may take until
Wednesday to become fully established. On the leading edge of this,
there is a small indication of some isolated convection developing
later Monday afternoon and evening. However, the signal isn't strong
enough at this point for mentionable PoPs.

Our dewpoints look to fall into the 50s areawide by Wednesday. This
will be accompanied by cooler temperatures as highs top out in the
low to mid 80s. Overnight lows will drop into the upper 50s to lower
60s each night, making for a refreshing change from the current
airmass.

Ensemble guidance diverges late in the week, but there is some
possibility of mid level energy diving south into the Midwest from
Canada and prompting our next chance of rain by next Friday or
Saturday. For now will keep the forecast dry given limited agreement
on timing though.

&&

.AVIATION...
Issued at 1222 PM CDT Fri Jun 11 2021

Convective chances are the main challenge through the next 6
hours. Drier air has moved in aloft, but rich low level moisture
remains in place. This will likely lead to areas of afternoon
shower and thunderstorm development, hinted by towering cumulus
development ongoing now. Expect gustier winds than the last
several days in vicinity of any thunderstorms that do develop.

The exact timing/placement/coverage of storms is highly uncertain
today, took best stab at the individual TAF sites with TEMPOs at
Paducah and Evansville where the best TCu is apparent currently
on satellite. Once storms develop they will send out outflow
boundaries that will likely spark more activity.

This evening another round of fog is possible. Went more
optimistic with visibility in the TAFs but IFR conditions will at
least be possible in areas overnight. Prevailing winds will be
light and out of the northwest except near thunderstorms and
outflow boundaries.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...08
LONG TERM...SP
AVIATION...JGG
Hazardous weather outlook, Jun 11, 2:17 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
217 PM CDT Fri Jun 11 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
217 PM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwestern Indiana, western Kentucky, and southeastern
Missouri.

.DAY ONE...Today and Tonight

There is a slight chance of thunderstorms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms Saturday through Sunday.

Heat index values may be around 100 degrees Saturday afternoon
across much of the four state region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 11, 4:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
451 PM CDT Fri Jun 11 2021

MOZ086-110-111-114-112215-
Stoddard MO-Bollinger MO-New Madrid MO-Scott MO-
451 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BOLLINGER...
SOUTHWESTERN SCOTT...NORTH CENTRAL NEW MADRID AND CENTRAL STODDARD
COUNTIES UNTIL 515 PM CDT...

At 450 PM CDT, Doppler radar was tracking two strong thunderstorms.
The first was near Oran, the second 7 miles northeast of Puxico.
Movement was south at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Sikeston, Dexter, Bloomfield, Oran, Miner, Benton, Morehouse, Morley,
Essex, Bell City, Dudley, Hay-Wood City, Vanduser, Penermon and
Lambert.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3704 9013 3704 9011 3705 9009 3716 8954
      3683 8953 3673 9015
TIME...MOT...LOC 2150Z 358DEG 17KT 3708 8963 3700 9004

JGG

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:16 AM CDTDense Fog AdvisoryPAHCrittenden, Daviess, Henderson, Livingston, McLean, Union and 1 more3 hr
Jun 10, 7:13 PM CDTSpecial Weather StatementPAHRipley47 min
Jun 10, 7:58 PM CDTAreal Flood AdvisoryPAHButler, Ripley3 hr

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.